Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 2, 2013, 5:47 AM CDT for Tallahatchie County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 5:47 AM CDT (10:47 UTC)
- Expired
- Sep 2, 2013, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 162 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WGUS54 KMEG 021047
FFWMEG
MSC135-021345-
/O.NEW.KMEG.FF.W.0103.130902T1047Z-130902T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
547 AM CDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 845 AM CDT
* AT 547 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF CENTRAL TALLAHATCHIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3398 9046 3399 9045 3407 9010 3387 9012
3383 9025 3383 9046
$$1 follow-up statement
429
WGUS74 KMEG 021200
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 AM CDT MON SEP 2 2013
MSC135-021345-
/O.CON.KMEG.FF.W.0103.000000T0000Z-130902T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAHATCHIE MS-
700 AM CDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
CENTRAL TALLAHATCHIE COUNTY...
AT 700 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF CENTRAL TALLAHATCHIE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3398 9046 3399 9045 3407 9010 3387 9012
3383 9025 3383 9046
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:17 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 2, 4:17 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CDT MON SEP 2 2013 .DISCUSSION... A LARGE UPPER LEVEL TROUGH CONTINUES TO DIG ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHEASTERN STATES AS UPPER LEVEL RIDGING SHIFTS WEST INTO THE CENTRAL HIGH PLAINS. THIS WILL HELP TO ADVANCE A COLD FRONT ACROSS THE MID SOUTH TODAY THROUGH EARLY TUESDAY MORNING. THE AIRMASS IN ADVANCE OF THE FRONT REMAINS MOIST AND WILL BECOME MODERATELY UNSTABLE AS DAYTIME HEATING COMMENCES. SBCAPES SHOULD RISE IN EXCESS OF 2000 J/KG...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR BY LATER THIS AFTERNOON. ONGOING MORNING CONVECTION WILL CONTINUE ACROSS SOUTHERN PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI BEFORE INCREASING IN COVERAGE AND INTENSITY BY LATE THIS MORNING INTO THE AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OCCUR OVER THESE AREAS...WITH A FEW STRONG STORMS POSSIBLE CONSIDERING THE DEGREE OF EXPECTED AVAILABLE INSTABILITY. THE STRONGEST STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. FURTHER NORTH...A DRIER AIRMASS WILL WORK INTO THE REGION BEHIND THE COLD FRONT HELPING TO LIMIT STORM CHANCES AND USHER IN COOLER AND LESS HUMID CONDITIONS. OVERALL...TEMPERATURES SHOULD BE HELD LOWER TODAY AS COMPARED TO PREVIOUS DAYS WITH INCREASED CLOUD COVER AND RAIN CHANCES. THE COLD FRONT WILL PUSH SOUTH OF THE REGION BY TUESDAY MORNING WITH A RETURN TO DRY WEATHER ALONG WITH COOLER AND LESS HUMID CONDITIONS. MODIFIED CANADIAN HIGH PRESSURE WILL MOVE OVER THE MID SOUTH FOR THE REMAINDER OF THIS WEEK WITH DRY AND COOLER CONDITIONS PERSISTING INTO NEXT WEEKEND. HIGH TEMPERATURES SHOULD REMAIN MAINLY IN THE 80S WITH LOWS IN THE UPPER 50S AND 60S. A SLOW WARM UP CAN BE EXPECTED BY THE WEEKEND AND INTO EARLY NEXT WEEK AS BROAD UPPER LEVEL RIDGING REBUILDS OVER THE FORECAST AREA. JLH && .AVIATION... 06Z TAF CYCLE EXPECT VFR CONDS TO CONTINUE FOR THE REMAINDER OF THE PERIOD THOUGH SOME MVFR FOG IS POSSIBLE AT KMKL DUE TO THE RAIN THERE EARLIER TODAY. MODELS STILL INDICATING THAT MORE SHRAS/TSRAS COULD FIRE OVERNIGHT AS A COLD FRONT AND WEAK UPPER LEVEL DISTURBANCE APPROACH. CONFIDENCE IS NOT VERY HIGH. LOOKS LIKE ANY ACTIVITY WILL DEVELOP SOUTH OF KJBR SO PULLED THE VCTS THERE AND CONTINUED IT ELSW. ANY ACTIVITY WILL PROBABLY WIND DOWN IN THE MORNING AT KMEM AND KMKL AND BY MID AFTERNOON AT KTUP. LIGHT SW/CALM WINDS OVERNIGHT WILL INCREASE A LITTLE MONDAY MORNING BEFORE GRADUALLY SHIFTING TO THE NW DURING THE DAY. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 93 73 89 67 / 40 20 0 0 MKL 90 66 86 57 / 30 10 0 0 JBR 91 68 87 61 / 20 10 0 0 TUP 92 71 90 65 / 60 40 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 2, 4:22 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT MON SEP 2 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND SOUTH OF INTERSTATE 40. THE PRIMARY THREATS WILL BE STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS AND LOCAL COUNTY OFFICIALS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY ASSOCIATED LOCALIZED WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:59 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 61 min |
| Sep 2, 2:40 AM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tishomingo | 65 min |
| Sep 2, 7:43 AM CDT | Flash Flood Warning | MEG | Tallahatchie | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.